MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING
Catalog Number 245113
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report 4 of 5.It was reported when using the bd bbl¿ mgit¿ mycobacteria growth indicator tubes, contamination occurred with m.Tuberculosis complex in one (1) patient sample per identification from quest.No information could be provided by the customer regarding patient impact.
 
Additional Manufacturer Narrative
The information for the additional phone # is as follows: e.1.Initial reporter phone #:(b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: material 245113 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The media is dispensed into bottles; caps are applied manually then torqued by machine per a standard operating procedure (sop).The bottles are then labeled and terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, bottles are packaged into final shipping configurations.The batch history record review for batch 3333194 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr was reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and there are no other complaints taken on batch 3333194.Retention samples from batch 3333194 were not available for inspection.There were no photos or returns received to assist with the investigation.This complaint cannot be confirmed.This product is not labeled as sterile.Prior to use, each mgit tube should be examined for evidence of contamination or damage.Discard any tubes if they appear unsuitable or exhibit fluorescence prior to use.For tubes that have been put into test and have suspect contamination, it is possible to reprocess contaminated mgit tubes.See the package insert for details for this procedure.Bd will continue to trend complaints for this defect.
 
Event or Problem Description

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19955256
Report Number1119779-2024-00590
Device Sequence Number21057276
Product Code MDB
UDI-Device Identifier30382902451137
UDI-Public(01)30382902451137
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/23/2024
Device Catalogue Number245113
Device Lot Number3333194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown